MAUDE Adverse Event Report: BALT USA, LLC OPTIMA COIL SYSTEM

BALT USA, LLC OPTIMA COIL SYSTEM
Model Number OPTI0620CSF10
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To whom it may concern: on (b)(6), 2019, balt usa received a complaint regarding the use of a single optima coil (6mm x 20cm complex soft coil).Details reported as follows: "the physician deployed a 6x20 complex soft coil in an aneurysm and repositioned numerous times.When he decided it was not the right fit, he pulled out the coil system and the coil prematurely detached from pusher wire.He safely retrieved the coil with the comaneci stent system.There were no complications due to this premature detachment.The coil was removed safely.No other anomalies were observed.He continued to coil the aneurysm and successfully deployed 6 optima coils in the aneurysm.Patient suffered no consequences.Microcatheter was sl-10.No device to return." the results of our investigation following return of the affected device, are summarized as follows: an evaluation of the actual complaint sample could not be performed, device was reported unavailable.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records for the reported lots did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number 092819b has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported that: "the physician deployed a 6x20 complex soft coil in an aneurysm and repositioned numerous times.When he decided it was not the right fit, he pulled out the coil system and the coil prematurely detached from pusher wire.He safely retrieved the coil with the comaneci stent system.There were no complications due to this premature detachment.The coil was removed safely.No other anomalies were observed.He continued to coil the aneurysm and successfully deployed 6 optima coils in the aneurysm.Patient suffered no consequences.Microcatheter was sl-10.No device to return.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA COIL
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine CA 92618
MDR Report Key9589203
Report Number3014162263-2020-00001
Device Sequence Number19680471
Product Code HCG
UDI-Device Identifier00818053021770
UDI-Public00818053021770
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2021
Device Model NumberOPTI0620CSF10
Device Catalogue NumberN/A
Device Lot Number092819B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2019
Initial Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;